Convex spacelike hypersurfaces of constant curvature in de Sitter space
Joel Spruck Ling Xiao
Discrete & Continuous Dynamical Systems - B 2012, 17(6): 2225-2242 doi: 10.3934/dcdsb.2012.17.2225
We show that for a very general and natural class of curvature functions (for example the curvature quotients $(\sigma_n/\sigma_l)^{\frac{1}{n-l}}$) the problem of finding a complete spacelike strictly convex hypersurface in de Sitter space satisfying $f(\kappa)=\sigma \in (1,\infty)$ with a prescribed compact future asymptotic boundary $\Gamma$ at infinity has at least one smooth solution (if $l=1$ or $l=2$ there is uniqueness). This is the exact analogue of the asymptotic plateau problem in Hyperbolic space and is in fact a precise dual problem. By using this duality we obtain for free the existence of strictly convex solutions to the asymptotic Plateau problem for $\sigma_l=\sigma,\,1 \leq l < n$ in both de Sitter and Hyperbolic space.
keywords: de Sitter Hyperbolic space fully nonlinear. constant curvature asymptotic Plateau
Charged cosmological dust solutions of the coupled Einstein and Maxwell equations
Joel Spruck Yisong Yang
Discrete & Continuous Dynamical Systems - A 2010, 28(2): 567-589 doi: 10.3934/dcds.2010.28.567
It is well known through the work of Majumdar, Papapetrou, Hartle, and Hawking that the coupled Einstein and Maxwell equations admit a static multiple blackhole solution representing a balanced equilibrium state of finitely many point charges. This is a result of the exact cancellation of gravitational attraction and electric repulsion under an explicit condition on the mass and charge ratio. The resulting system of particles, known as an extremely charged dust, gives rise to examples of spacetimes with naked singularities. In this paper, we consider the continuous limit of the Majumdar-Papapetrou-Hartle-Hawking solution modeling a space occupied by an extended distribution of extremely charged dust. We show that for a given smooth distribution of matter of finite ADM mass there is a continuous family of smooth solutions realizing asymptotically flat space metrics.
keywords: asymptotic flatness The Einstein equations ADM mass the Maxwell equations electrically charged perfect fluid elliptic methods.
A priori estimates for semistable solutions of semilinear elliptic equations
Xavier Cabré Manel Sanchón Joel Spruck
Discrete & Continuous Dynamical Systems - A 2016, 36(2): 601-609 doi: 10.3934/dcds.2016.36.601
We consider positive semistable solutions $u$ of $Lu+f(u)=0$ with zero Dirichlet boundary condition, where $L$ is a uniformly elliptic operator and $f\in C^2$ is a positive, nondecreasing, and convex nonlinearity which is superlinear at infinity. Under these assumptions, the boundedness of all semistable solutions is expected up to dimension $n\leq 9$, but only established for $n\leq 4$.
    In this paper we prove the $L^\infty$ bound up to dimension $n=5$ under the following further assumption on $f$: for every $\varepsilon>0$, there exist $T=T(\varepsilon)$ and $C=C(\varepsilon)$ such that $f'(t)\leq Cf(t)^{1+\varepsilon}$ for all $t>T$. This bound will follow from a $L^p$-estimate for $f'(u)$ for every $p<3$ (and for all $n\geq 2$). Under a similar but more restrictive assumption on $f$, we also prove the $L^\infty$ estimate when $n=6$. We remark that our results do not assume any lower bound on $f'$.
keywords: Semi-stable solutions regularity semilinear elliptic equations. extremal solutions boundedness

Year of publication

Related Authors

Related Keywords

[Back to Top]